question about rheumatoid athritis

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

billo
Regular Member


Date Joined Mar 2006
Total Posts : 477
   Posted 9/3/2007 3:43 PM (GMT -7)   
My mom is freaking out right now.... about a month ago her upper body broke out w/ some kind of allergy, so she went to an allergist, and part of her medication was prednisone... and she was up to 40mg a day, and then the doctor weaned her down 10 mg a day (too fast if you ask me).... and immediately she complained of pain in her knees, and both wrists.... she is freaking out thinking its rheumatoid arthritis, while i keep telling her, that its her bodies reaction to being weaned to fast off prednisone...

*i read that rheumatoid takes a while to develop, with my mom, she developed the pains immediately

BabZ
Regular Member


Date Joined Dec 2006
Total Posts : 74
   Posted 9/23/2007 9:48 AM (GMT -7)   
Hi billo,

has ur mom been diagnosed with RA, or is she taking Predisone for other reasons??

I know many people who have taken Predisone, and the worst part is weaning them off it...did the doctor give her anything to take place of the Predisone to compensate for the pain and withdrawl..?

I hope she feels better

BabZ

arthurmary
Regular Member


Date Joined Sep 2007
Total Posts : 26
   Posted 9/24/2007 5:31 PM (GMT -7)   
Hello billo,

Don't know what is usual for onset of RA. For me, it hit me like a ton of bricks about 5 years ago. Felt feverish and achy before a trip to Las Vegas. In Vegas (my first time) continued to get worse and worse. Visited internist on return, so sick I cried in his office. Blood tests showed my sed/rate at 60 and doc said normal is about 20. He gave me Viox, which DID NOT HELP, but kept taking it with hope until he could get me in to see a rheumatologist. He told me it is RA and very agressive. Does not mean this is what your mom has though. Am on low dose of prednisone daily along with methotrexate once a week and plaquenil and prn meds for pain with meds for stomach, nexium because of the harsh effects of these drugs on my stomach.

Thinking of going to enbril or humera. Afraid of side effects. My pain is more difficult to manage now. On some of these meds for the past 4 or 5 years. Tried various other regimens before this one i am on began to work. All I know for now. Hope this helps.

arthurmary (new to forum)
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:34 AM (GMT -7)
There are a total of 2,732,899 posts in 301,069 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
206 Guest(s), 6 Registered Member(s) are currently online.  Details
schoolpsych, InquisitiveOne, Hungrydude, fibrocushie, Traveler, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer